MAUDE Adverse Event Report: VOLCANO CORPORATION VERRATA PRESSURE GUIDE WIRE; WIRE, GUIDE, CATHETER

VOLCANO CORPORATION VERRATA PRESSURE GUIDE WIRE; WIRE, GUIDE, CATHETER
Model Number 10185
Medical Device Problem Codes Deformation Due to Compressive Stress (2889); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/02/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Per the instructions for use (ifu) warns, never advance, torque or retract a pressure guide wire which meets significant resistance.The ifu also cautions, the pressure guide wire should not be advanced if resistance is encountered.The wire should never be forcibly pushed into a vessel.Any time that resistance is encountered, the wire should be withdrawn under fluoroscopic guidance.In some instances, the wire may kink and must be removed.The manufacturing documentation for this device was reviewed and the device met all quality and manufacturing release criteria.
 
Event or Problem Description
This case was reviewed and investigated according to the manufacturer's policy.It was reported that inside the body, after normalization, prior to measurement, the manufacturer's device was stuck at the left anterior descending artery (lad # 7).There was no calcification in the lesion and there was no severe stenosis.Vasodilation was performed with nitroglycerin, and the device was removed using a microcatheter (another manufacturer's device).There is no remaining tip etc.In the body.This adverse event is being reported because additional intervention (nitroglycerin and a microcatheter) was required to assist in the removal of the manufacturer's device.
 
Event or Problem Description
This case was reviewed and investigated according to the manufacturer's policy.This follow-up report (# 1) is being submitted to provide initial reporter information, device analysis findings and related coding.
 
Additional Manufacturer Narrative
Internal reference: (b)(4).Visual, microscopic inspection and functional testing were performed on the returned device.There were several bends and kinks present.The entire device was intact.The probable cause of the reported "stuck" complaint is damage to the device during use submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to the alleged death or deterioration in the state of the health of any person.

Brand Name
VERRATA PRESSURE GUIDE WIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
VOLCANO CORPORATION
2870 kilgore road
rancho cordova CA 95670
MDR Report Key8123540
Report Number2939520-2018-00191
Device Sequence Number11353843
Product Code DQX
UDI-Device Identifier00845225002435
UDI-Public(01)00845225002435(17)210731(10)0301484845(90)989609001211
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K131288
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2021
Device Model Number10185
Device Catalogue Number400-0300.16
Device Lot Number0301484845
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/20/2018
Initial Date Received by Manufacturer 11/02/2018
Supplement Date Received by Manufacturer12/20/2018
Initial Report FDA Received Date12/03/2018
Supplement Report FDA Received Date01/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;